Alert archive / West Virginia / Wind Advisories in 2025

Wind Advisory 15, NWS Charleston, WV

November 15, 2025Pocahontas County, Randolph County, West Virginia

NWS Charleston, WV issued this wind advisory at Nov 15, 2025, 12:38 AM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Nov 15, 2025, 7:00 PM EST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2025, 12:38 AM EST (05:38 UTC)
In effect from
Nov 15, 2025, 7:00 PM EST
Expired
Nov 17, 2025, 8:51 AM EST
In force
38 hr
Issued by
NWS Charleston, WV

Counties Pocahontas County, WV, Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 5.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2025-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2025-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2457 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

367 
WWUS71 KRLX 150538
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1238 AM EST Sat Nov 15 2025

WVZ523-526-151400-
/O.NEW.KRLX.WI.Y.0015.251116T0000Z-251117T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1238 AM EST Sat Nov 15 2025

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST 
MONDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 7 PM this evening to 10 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

5
7 follow-up statements
415 
WWUS71 KRLX 151346
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
846 AM EST Sat Nov 15 2025

WVZ523-526-152200-
/O.CON.KRLX.WI.Y.0015.251116T0000Z-251117T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
846 AM EST Sat Nov 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM 
EST MONDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 7 PM this evening to 10 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

26
034 
WWUS71 KRLX 152151
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
451 PM EST Sat Nov 15 2025

WVZ523-526-160600-
/O.CON.KRLX.WI.Y.0015.251116T0000Z-251117T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
451 PM EST Sat Nov 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM 
EST MONDAY...

* WHAT...West winds 15 to 30 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 7 PM this evening to 10 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

FMK
312 
WWUS71 KRLX 160507
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1207 AM EST Sun Nov 16 2025

WVZ523-526-161400-
/O.CON.KRLX.WI.Y.0015.000000T0000Z-251117T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1207 AM EST Sun Nov 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...

* WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

5
176 
WWUS71 KRLX 161348
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
848 AM EST Sun Nov 16 2025

WVZ523-526-162200-
/O.CON.KRLX.WI.Y.0015.000000T0000Z-251117T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
848 AM EST Sun Nov 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

RPY
320 
WWUS71 KRLX 162004
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
304 PM EST Sun Nov 16 2025

WVZ523-526-170600-
/O.CON.KRLX.WI.Y.0015.000000T0000Z-251117T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
304 PM EST Sun Nov 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

JP
058 
WWUS71 KRLX 170547
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1247 AM EST Mon Nov 17 2025

WVZ523-526-171400-
/O.CON.KRLX.WI.Y.0015.000000T0000Z-251117T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1247 AM EST Mon Nov 17 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

JZ
054 
WWUS71 KRLX 171351
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
851 AM EST Mon Nov 17 2025

WVZ523-526-171500-
/O.CAN.KRLX.WI.Y.0015.000000T0000Z-251117T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
851 AM EST Mon Nov 17 2025

...WIND ADVISORY IS CANCELLED...

The threat for advisory-level winds has ended. Winds will still be 
breezy today, but they will remain below advisory criteria.

$$

26

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Nov 15, 12:14 AM EST, 24 minutes earlier.

Area forecast discussion, Nov 15, 12:14 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1214 AM EST Sat Nov 15 2025

.SYNOPSIS...
Rain chances return Saturday ahead of a cold front that moves
through early Sunday. Turning much colder Sunday through Tuesday.
Additional chances for precipitation return on Tuesday.

&&

.NEAR TERM /THROUGH TODAY/...
As of 740 PM Friday...

Updated POPs through 03z to account for shower activity cropping
up over north-central WV a bit faster than initially thought,
though some of the showers may not have been reaching the ground
initially due to very dry low level air. Otherwise, did tweak
the MinT forecast tonight down a bit in spots, as some areas
that decoupled had already dropped close to their forecast low
temps for the night. Otherwise, no major changes, just tweaking
T/Td/RH for current conditions and trends.

As of 1119 AM Friday...

Today will be a comfortably mild day with increasing clouds from
the west as a warm front approaches. That warm front will pass
over the area early Saturday morning, creating scattered showers
during the first half of the day. The main cold front will
approach late in the day, with additional showers expected
ahead of it. A thunderstorm or two cannot be ruled out late
Saturday, but this will be the exception and not the rule
because of very little CAPE (400 J/kg or less). There will be
plenty of wind energy aloft, with 60-75 kts of 0-6 km shear
expected late Saturday. Therefore, gusty showers will be
possible late Saturday as stronger winds aloft mix down to the
surface in scattered showers.

Saturday will be breezy with southwest winds sustained at 10-15 mph,
occasionally gusting 20-30 mph. Wind gusts in excess of 30 mph will
be possible in the higher elevations of northeastern West
Virginia. Mild temperatures are expected with highs near 70
across the lowlands and in the lower to middle 60s in the
mountains.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
As of 1119 AM Friday...

A sharp contrast to much colder weather will take place behind
the cold front on Sunday with highs ranging from the upper 40s
in the higher elevations to the middle 50s in the lowlands.
Windy conditions are expected in the higher elevations of
northeastern West Virginia Sunday, with occasional gusts
reaching 40 mph at times. We expect the wind to be below
advisory criteria, but this could change. Clouds will gradually
clear for sunshine by Sunday afternoon. Temperatures will drop
into the 20s and lower 30s Sunday night. The cooler weather will
continue into Monday.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 1119 AM Friday...

Models are showing another weak low pressure system approaching the
middle Ohio Valley from the west on Tuesday. This may lead to a
mixture of rain and some snow across the higher elevations of
northeastern West Virginia Tuesday morning, before transitioning to
primarily rain by Tuesday afternoon as temperatures warm into the
40s and 50s. Some wintry mix cannot be ruled out across
portions of northern West Virginia predawn Tuesday with near-
surface temperatures hovering around the freezing mark in
combination with warmer temperatures aloft. However, given the
uncertainty, we decided to go with a mix of rain and snow in our
official forecast. Confidence in all of this is very low as
models are still trying to iron out details.

Beyond Tuesday, models become very inconsistent regarding
precipitation timing and chances with numerous vort. maxes in
the 500-mb flow aloft. The ECMWF and GFS both show a possibility
of a larger storm system impacting our area late next week. The
ECMWF is much slower with the development of this system,
keeping it in the south-central United States Thursday, and
impacting our area Friday into next weekend. Meanwhile, the GFS
shows a faster and weaker system, showing it crossing through
the middle Ohio Valley as soon as Thursday.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
As of 1215 AM Saturday...

A few showers passing through the northeastern portions of the
area this morning will continue to filter in from the northwest
as we await a warm front lifting to the north. Ceilings around
the region remain within VFR early this morning and don't see
that changing much over the next few hours. Main impacts to
overnight flight conditions will come in the form of surface
winds gusts and LLWS aloft through the nighttime hours as a low
level jet noses through the area. KRLX VAD Wind Profile at the
time of writing shows 30-35kts sitting near 2,000ft AGL this
morning, with forecast soundings along the mountains suggesting
a slightly stronger influence from the jet. LLWS was included at
all sites with the exception of BKW.

Winds are anticipated to mix down to the surface after daybreak
this morning and will remain breezy through the course of the
day. Outside of winds, most of the day will stay relatively
quiet before a cold front is slated to encroach by this evening.
Ceilings will drift into sub-VFR thresholds with the frontal
passage tonight and through the end of the valid TAF period in
addition to a mention -RA. While a strong jet continues aloft,
winds at the surface will be less likely to decouple, so
withheld any mention of LLWS with this issuance.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing and extent of reduced ceilings
with the cold front tonight may vary from the forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                        SAT 11/15/25
UTC 1HRLY       05   06   07   08   09   10   11   12   13   14   15   16
EST 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    M    H    M    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    M    H    H

AFTER 06Z SUNDAY...
IFR possible in heavier showers late Saturday through Sunday
morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...FK/26
NEAR TERM...FK/26
SHORT TERM...26
LONG TERM...26
AVIATION...05

Nearby

Wind Advisories in West Virginia, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.